Well, after yet another case of weird, rare side-effects, I am weaning off of Trileptal. Had a very low serum sodium level and developed severe neurological signs. I am currently down to 600 mg of Trileptal and started 100 mg of Topomax today. So far, I feel weird. Spacy and out of it. Really weird thing I noticed is that I have NO appetite and my Caffeine Free Diet Pepsi, to which I'm addicted, tastes very strange. Keep your fingers crossed that the Topomax does the trick. I have Hashimoto's Thyroiditis and if the Topomax doesn't break the hypomania that hit when we cut the Trileptal back, we're going to have to go with Lithium, which will be a nightmare with the extant thyroiditis. This seems to be a pattern with me with psychiatric medications, both MS and APs. If I manage to get a good combo, I get a few years and then develop some or the other rare, dangerous side effect and have to change medications. As it sits right now, we are running out of mood stabilizers. Can't take Depakote because my liver decided it didn't like it. Can't take Trileptal and Tegretol because of hyponatremia. Lithium is contraindicated. Can't take any modern APs due to sever dystonia. Can't take Haldol due to dystonia. Currently on Loxapine and hoping that continues to work. Went off of Remeron due to the hypomania. Cut the Celexa back to 20mg. I am SO sick of this. I told my psychiatrist that if the Topomax doesn't work,I want to go into the psychiatric hospital, do a medication wash and start over again under close supervision. I'm just fed up with the whole thing. Anyone taking Topomax who has input, I'd appreciate hearing it. TIA.